Hail, Westmoreland
- When
- August 3, 1:55 PM EST
- Where
- Westmoreland County, Latrobe
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -79.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 10:43 AM EST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1143 AM EDT SUN AUG 3 2003 PCPN CONTG TO SLIDE NWD MNLY ACRS E CNTRL OH COUNTIES LATE THIS MRNG. SOME E CNTRL OH LOCATIONS...ESPECIALLY PARTS OF MUSKINGUM COUNTY ALREADY RECEIVED HVY RAIN OVRNGT. SO EXPANDED FLOOD WATCH TO INCLUDE ALL OF OUR E CNTRL OH COUNTIES. NO CHGS TO LTR PDS. .PBZ... MD...FLOOD WATCH TIL 10 PM FOR ZONE MDZ001. OH...FLOOD WATCH TIL 10 PM FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH TIL 10 PM FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH TIL 10 PM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 551 AM EDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT UNTIL 10 PM FOR MUCH OF THE AREA. REPEAT HEAVY RAINS OF AN INCH OR MORE IN AN HOUR OR TWO INCHES IN THREE HOURS CAN CAUSE STREAMS AND CREEKS TO COME OUT OF THEIR BANKS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE WEATHER ON MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BOTH TODAY AND MONDAY.
OHZ039-040-049-050-058-059-068-069-WVZ001>004-012-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 106 PM EDT SUN AUG 3 2003 ...HEAVY RAIN MOVING INTO THE AREA... SHOWERS AND THUNDERSTORMS ARE CONTINUING TO MOVE THROUGH THE REGION AND WILL PRODUCE HEAVY RAIN THIS AFTERNOON. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND REDUCED VISIBILITY IN HEAVY RAIN. PERSONS LIVING NEAR STREAMS AND LOW LYING AREAS SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO MOVE TO HIGHER GROUND IF WATER BEGINS TO RISE. A FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
WVZ022-023-031930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT SUN AUG 3 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 235 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING THROUGH MONONGALIA AND PRESTON COUNTIES. THESE STORMS ARE MOVING TO THE NORTHEAST AT 25 MPH. BE ALERT FOR HEAVY RAINFALL...HAIL...DANGEROUS LIGHTNING...AND GUSTY WINDS TO 40 MPH. HEAVY RAINFALL MAY CAUSE PONDING OF WATER AND REDUCED VISIBILITY ALONG ROADWAYS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Pittsburgh radar (KPBZ), 75 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334109.